MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CAPSTONE SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE

MEDTRONIC SOFAMOR DANEK USA, INC CAPSTONE SPINAL SYSTEM; SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Catalog Number 2990001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Neither the devices nor the product was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent posterior lumbar interbody fusion due to lumbar canal stenosis.Intra-operatively, the tip of the inserter was found to be broken off when the inserter was removed after placing the cage at l5/s.The broken tip was found in the operative field when the reported inserter was removed.There were no patient complications as a result of alleged event.There was a delay of less than 60 mins in procedure time as a result of alleged event.The patient issue was resolved.
 
Additional Manufacturer Narrative
Product analysis results: visual and optical examination of the returned instrument confirmed one of the tangs at the tip of the inserter has been broken off.The fracture surface is relatively flat and brittle.This type of damage is consistent with bend stress overload.If information is provided in the future, a supplemental report will be issued.

Brand Name
CAPSTONE SPINAL SYSTEM
Common Device Name
SPINAL VERTEBRAL BODY REPLACEMENT DEVICE
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinea rd
memphis TN 38118
MDR Report Key9278061
Report Number1030489-2019-01272
Device Sequence Number2812146
Product Code MQP
UDI-Device Identifier00613994803061
UDI-Public00613994803061
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103731
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2990001
Device Lot NumberNM12F025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2020
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer10/07/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1